Medical questions & health advice by board certified doctors
"Is taking Celexa giving me shortness of breath?"
Been taking Celexa for about 5 months and now I am starting to have shortness of breath. Could it be from taking Celexa or is it a separate deal?
Celexa can be a very effective anti-depressant. However, as with all medications, it can also have some negative and unpleasant side effects. The most common side effects with this drug include sexual dysfunction, dry mouth, sleepiness, and stomach upset. Although it is much less common, it is possible for celexa to cause shortness of breath as well as sinus irritation and congestion (which can often lead to symptoms including shortness of breath because of congestion). If you are having acute shortness of breath you should seek immediate medical attention in an emergency department. If you have been experiencing a more gradual onset of this shortness of breath, you should make an appointment with the physician who prescribed the celexa immediately. There are many different medications available to treat depression, and if one does not work or leads to unacceptable side effects, there are other options. In addition, it is important for prescribing physicians to know about any new side effects associated with a medication they prescribed for you. Drug side effects do occur, and it is important to monitor them closely. Your physician will want to examine you, check your vital signs and blood oxygen levels, and then discuss the options for switching you to a different medication.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.